Alert archive / Wisconsin / Wind Chill Advisories in 2009

Wind Chill Advisory 1, NWS La Crosse, WI

January 12, 200913 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Jan 12, 2009, 3:41 AM CST for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Jan 13, 2009, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 3:41 AM CST (09:41 UTC)
In effect from
Jan 13, 2009, 12:00 AM CST
Expired
Jan 13, 2009, 11:57 AM CST
In force
12 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:50 AM CST, 51 minutes earlier.

Area forecast discussion, Jan 12, 2:50 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 AM CST MON JAN 12 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

FORECAST FOCUS IS ON THE PARADE OF SHORTWAVE TROUGHS TO IMPACT THE
REGION OVER THE NEXT FEW DAYS...HEADLINES TODAY...WHAT TYPE AND
WHERE.

BITS OF UPPER LEVEL ENERGY WILL SPIN ACROSS THE REGION TODAY...BUT
THE MAIN 500 MB SHORTWAVE TROUGH WAS CURRENTLY TRACKING ACROSS THE
NORTHERN PLAINS...AND WILL SPIN ACROSS IA BY THIS EVENING. SFC LOW
ASSOCIATED WITH THE UPPER LEVEL FEATURE IS NEARLY STACKED WITH
IT...LEADING IT JUST A BIT AS IT MOVES INTO IA...AND THEN TAKES A
TURN EAST/NORTHEAST TONIGHT. GOOD QG CONVERGENCE BETWEEN
15-00Z...ESPECIALLY IN THE 500-850 MB LAYER. SOME ISENTROPIC UPGLIDE
ALONG THE 280-295 K LAYERS AHEAD OF THE TROUGH...ALONG WITH SOME LOW
LEVEL WARMING IN THE 925-850 MB LAYER. SATURATION INCREASES QUICKLY
AS THE SHORTWAVE APPROACHES...WITH A WEST-EAST RUNNING TIME/HEIGHT
X-SECTION BRINGING RELATIVELY DEEP MOISTURE TO LOCATIONS WEST OF THE
MISSISSIPPI RIVER BY 18Z...AND THEN EAST OF THERE BETWEEN 18-00Z.
SO...THE SATURATION WILL BE THERE FOR THE SHORTWAVE TROUGH AND LOW
LEVEL THERMODYNAMICS TO TAP INTO...RESULTING IN AREAS OF SNOW. TRACK
OF THE SYSTEM WOULD LIKELY PUT THE FORECAST AREA IN THE HEART OF THE
BETTER SNOW CHANCES/AMOUNTS...WITH LESS TO THE NORTH. COBB OUTPUT
HAS HAD SOME VARIANCE OVER ITS PAST FEW RUNS...BUT STILL HAS
BROUGHT A CONSISTENT 2 TO 4 INCHES. THIS CONTINUES TO LOOK
REASONABLE. AS THE SFC LOW MOVES OVER NORTHEAST ILL THIS EVENING...A
TIGHTENING PRESSURE GRADIENT WILL RESULT IN INCREASING WINDS FROM
WEST TO EAST. THIS SHOULD START BY THE AFTERNOON...BUT THE PERIODS
WITH THE STRONGEST WINDS LOOK TO BE THIS EVENING. BUFKIT SOUNDINGS
SUGGEST THE POTENTIAL TO MIX 30-35 KT WINDS TO THE SFC THIS
EVENING...WITH WINDS NEARLY UNI-DIRECTIONAL FROM THE SFC TO 700 MB.
WOULD EXPECT 20 TO 25 MPH WINDS WITH GUSTS 30 TO 35 WEST OF THE
MISSISSIPPI RIVER...OVER THE WIND PRONE AREAS OF SOUTHEAST
MN/NORTHEAST IA. THE WINDIEST CONDITIONS WILL LIKELY LIE JUST
WEST/SOUTH OF THE FORECAST AREA. STILL...ENOUGH TO LIFT AND BLOW THE
2 TO 4 INCHES OF POWDERY FLUFF EXPECTED TODAY...IN ADDITION TO THE
RECENT LIGHT SNOW FROM RECENT DAYS. OBVIOUSLY...THIS WILL IMPACT THE
WIND PRONE/OPEN/UNSHELTERED AREAS THE MOST...AND VISIBILITIES FROM
BLOWING SNOW BELOW 1 MILE...TO 1/2 MILE...LOOK LIKELY AT TIMES.
WHETHER OR NOT THEY FALL TO 1/4 MILE BLIZZARD CRITERIA IS NOT
CERTAIN THOUGH...AND CONFIDENCE IS NOT HIGH THAT THIS WILL OCCUR FOR
A PROLONGED PERIOD.

TAKING ALL THIS INTO CONSIDERATION...WILL GO WITH A WINTER STORM
WARNING TO ACCOUNT FOR THE COMBINATION OF SNOW AND BLOWING/DRIFTING
SNOW TO THE FAR WEST/SOUTHWEST...REPLACING THE BLIZZARD WARNING AND
ADDING IN BORDER COUNTIES. AGAIN...CONFIDENCE NOT HIGH ENOUGH THAT
BLIZZARD CONDITIONS WILL BE MET FOR A PROLONGED PERIOD...ALTHOUGH
PERIODS WITH WHITE-OUT CONDITIONS ARE LIKELY. FOR THE REST OF THE
FORECAST AREA...EXCEPT NORTH CENTRAL WI...WILL GO WITH A WINTER
WEATHER ADV FOR THE SNOW AND BLOWING/DRIFTING SNOW.

NEXT CONCERN IS THAT AS THE SYSTEM EXITS...A CONSIDERABLE AMOUNT OF
COLD AIR WILL FLOW SOUTH BEHIND IT...WITH A SFC HIGH MOVING
IN...ALBEIT TEMPORARILY...WED AFTERNOON. 925 MB TEMPS ARE PROGGED TO
FALL FROM AROUND -10 C AT 00Z TUE...TO -22 C BY 12Z TUES. THE
WEST-EAST X-SECTION SHOWS A RAPID DECREASE IN THE SATURATION...AND
EXPECTING CLEARING SKIES FROM WEST TO EAST OVERNIGHT AS A RESULT.
LOWS OF 5 TO 10 BELOW SHOULD OCCUR...SLIGHTLY COLDER FARTHER NORTH.
COUPLE THESE TEMPS WITH THE BLUSTERY WINDS...AND WIND CHILLS OF 25
TO 35 BELOW ZERO SHOULD BE COMMON FROM 06Z TONIGHT TO 18Z WED.
SO...WILL ISSUE A WIND CHILL ADVISORY FOR THIS PERIOD...BASICALLY
PICKING UP WHERE THE WINTER WEATHER WARNINGS/ADVISORIES END.

TUES NIGHT/WED LOOKS LIKE A NEAR CARBON COPY OF TODAY...AS BOTH THE
12.00Z GFS AND NAM SLIDE A 500 MB SHORTWAVE SOUTHEAST AS THE
NORTHERN PLAINS AND OVER THE UPPER MISSISSIPPI RIVER VALLEY TUES
NIGHT. AT THE SFC...A LOW MOVES OVER IA BY 12Z...THE TAKES AN
EASTWARD TRACK TOWARD THE NEW ENGLAND STATES. AGAIN...NEARLY
IDENTICAL TO THE EXPECTED MOVEMENT OF THE SYSTEM FOR TODAY. PLENTY
OF LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC UPGLIDE TO TAP INTO
FOR PCPN CHANCES...WITH A BIT MORE LOW LEVEL 2-D FRONTOGENETIC
FORCING CURRENTLY INDICATED COMPARED TO TODAY/S SYSTEM. COBB OUTPUT
IS EERILY SIMILAR ALSO...WITH 00Z DATA DROPPING NEARLY THE SAME
TOTALS FOR SNOW TUES NIGHT/WED AS THEY DO FOR TODAY...RIGHT AROUND 4
INCHES AT RST AND LSE. RATIOS ARE HIGHER...20/25:1...OPPOSED TO THE
15:1 FOR TODAY. WINDS WILL ALSO BE FACTOR ON THE BACKSIDE OF THIS
CLIPPER-TYPE SHORTWAVE...PICKING UP BY LATE MORNING...AND CONTINUING
INTO WED EVENING. BUFKIT SOUNDINGS SHOW A SIMILAR POTENTIAL FOR
MIXING DOWN 30-35 KT WINDS. IF THE MODELS CONTINUE MIRRORING THIS
SYSTEM WITH TODAY/S...TODAY AND TONIGHT/S OUTCOME SHOULD BE
REFLECTED FOR TUES NIGHT/WED. HEADLINES MIGHT BE
NEEDED...AGAIN...MORE FOR THE COMBINATION OF SNOW/BLOWING SNOW
RATHER THAN SNOW ITSELF. ALSO...WIND CHILL ADVISORIES...POSSIBLY
WARNINGS...WOULD BE NEEDED WED NIGHT THROUGH THU MORNING.

.LONG TERM...THURSDAY THROUGH SUNDAY

ARCTIC HIGH STILL SLATED TO DROP ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY ON THU...BRINGING A RE-ENFORCING SHOT OF COLD AIR...ALBEIT
WITH SOME SUNSHINE. THEN...THE CONVEYOR BELT OF 500 MB SHORTWAVE
TROUGHS CONTINUES...WITH BOTH THE GFS AND ECMWF DROPPING A SHORTWAVE
ACROSS THE REGION ON SAT. THE EC IS STRONGER AND A TAD MORE
EAST...LEADING TO ITS QPF MORE ACROSS THE EASTERN GREAT LAKES. THE
WEAKER GFS IS MORE WEST...WHICH WOULD RESULT IN SOME BETTER SNOW
CHANCES LOCALLY. TIMING IS COMPARABLE. OF MORE SIGNIFICANCE IS
FRIDAY...AS THE GFS DROPS A VORT MAX SOUTHEAST INTO THE
REGION...WHILE THE EC HAS A MUCH WEAKER...BROADER TROUGH. THE GFS
PAINTS MORE QPF AS A RESULT...WHILE THE EC IS RELATIVELY DRY. A
MAJORITY OF THE ENSEMBLE MEMBERS FAVOR SOME LIGHT QPF IN THIS TIME
FRAME. NOT A WHOLE LOT OF CONSISTENCY WITH THIS POTENTIAL SHORTWAVE
THOUGH...WHILE BOTH MODELS HAVE HELD ONTO THE SFC HIGH. ON GOING
FORECAST HAS BEEN DRY...AND WITH CONFIDENCE MORE IN THE HIGH
PRESSURE THAN IN THE UPPER LEVEL FEATURE...WILL KEEP THE FORECAST
DRY FOR FRI FOR NOW.

&&

.AVIATION...

WINTER STORM TODAY/TONIGHT TO BRING SIGNIFICANT IMPACTS TO AVIATION
ESPECIALLY KRST WHERE COMBINATION OF 2-4 INCHES OF SNOW AND STRONG
WINDS WILL LEAD TO SIGNIFICANT VSBY REDUCTIONS AND BLOWING SNOW.
SNOW WILL SPREAD INTO KRST APPROX 15Z AND INTO KLSE TOWARD 18Z.
SHOULD SEE CONDS RAPIDLY MOVE TO IFR IN FALLING SNOW...POTENTIALLY
AS LOW AS A HALF MILE AT TIMES. WINDS WILL LIKELY REMAIN BEHAVED
UNTIL 13.00Z AT KRST AND 13.02Z AT KLSE WHEN SHARP INCREASE IN
SPEEDS WILL OCCUR OUT OF THE NORTH/NORTHWEST. DESPITE SNOW QUICKLY
COMING TO AN END IN THIS PERIOD...CONDITIONS VIA BLOWING SNOW WILL
LIKELY CONTINUE TO CAUSE RESTRICTED VSBYS AND SIGNIFICANT DRIFTING
OVER RUNWAYS/TAXIWAYS...AGAIN ESPECIALLY AT KRST WHICH IS EXPOSED TO
STRONGER WINDS VS. KLSE. LOW CLOUDS/IFR CIGS WILL ERODE THROUGH THE
OVERNIGHT BUT STILL EXPECT TO SEE VSBY RESTRICTIONS AT KRST MUCH OF
THE NIGHT IN BLSN. AT KLSE...SHOULD SEE VSBYS LESS AFFECTED...BUT
AIRPORT GROUNDS WILL LIKELY SEE DRIFTING WHICH WILL HAMPER
MAINTENANCE OF PAVED SURFACES. BITTERLY COLD WIND CHILLS AFTER 06Z
AS WELL AT BOTH SITES...BETWEEN 20 AND 35 BELOW ZERO.

BINAU

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY
     FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR MNZ086-MNZ087-MNZ094-MNZ095.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR MNZ079-MNZ088-MNZ096.

IA...WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR IAZ011-IAZ030.

&&

RIECK
Hazardous weather outlook, Jan 11, 3:26 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CST SUN JAN 11 2009

IAZ008-009-018-019-MNZ086-094-121200-
CHICKASAW-DODGE-FLOYD-HOWARD-MITCHELL-MOWER-
326 PM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE MID MORNING
THROUGH MID AFTERNOON HOURS OF MONDAY. A BLIZZARD WATCH IS IN EFFECT
FOR LATE MONDAY AFTERNOON AND MONDAY EVENING.

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND MONDAY
EVENING...BRINGING 2 TO 4 INCHES OF SNOW TO MOST LOCATIONS. IN
ADDITION...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 40 MPH FOR LATE MONDAY AFTERNOON AND MONDAY EVENING. THIS WILL
CAUSING CONSIDERABLE BLOWING AND DRIFTING OF FALLING AND NEWLY
FALLEN SNOW. BLIZZARD OR NEAR BLIZZARD CONDITIONS ARE POSSIBLE AS
THE WINDS INCREASE...WITH VISIBILITIES OF 1/4 MILE OR LESS...
ESPECIALLY IN OPEN COUNTRY AND UNSHELTERED AREAS.

ANOTHER SYSTEM WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND
WEDNESDAY...WITH MORE ACCUMULATING SNOW LOOKING LIKELY.

VERY COLD ARCTIC AIR WILL ALSO BE INVADING THE REGION THIS WEEK...
WITH EACH WEATHER SYSTEM BRINGING A REINFORCING SURGE OF COLD
AIR. NIGHT TIME LOWS WILL BE WELL BELOW ZERO...WITH DAY TIME HIGHS
STRUGGLING TO MAKE IT BACK INTO POSITIVE NUMBERS. COMBINE THIS COLD
WITH THE BRISK NORTHWEST WINDS...AND WIND CHILL VALUES ARE EXPECTED
TO PLUMMET DOWN TO 20 BELOW TO 40 BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL WITH EACH PASSING SYSTEM WILL BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-MNZ079-087-088-095-096-121200-
ALLAMAKEE-CLAYTON-FAYETTE-FILLMORE-HOUSTON-OLMSTED-WABASHA-
WINNESHIEK-WINONA-
326 PM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
FROM MID MONDAY MORNING THROUGH MONDAY EVENING.

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND MONDAY
EVENING...BRINGING 2 TO 4 INCHES OF SNOW TO MOST LOCATIONS. IN
ADDITION...NORTHWEST WINDS WILL INCREASE BEHIND THIS SYSTEM FOR
LATE MONDAY AFTERNOON AND MONDAY EVENING...LEADING TO BLOWING AND
DRIFTING OF FALLING AND NEWLY FALLEN SNOW. SIGNIFICANT REDUCTIONS TO
THE VISIBILITY COULD RESULT...ESPECIALLY IN OPEN AREAS AND ON THE
RIDGE-TOPS.

ANOTHER SYSTEM WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND
WEDNESDAY...WITH MORE ACCUMULATING SNOW LOOKING LIKELY.

VERY COLD ARCTIC AIR WILL ALSO BE INVADING THE REGION THIS WEEK...
WITH EACH WEATHER SYSTEM BRINGING A REINFORCING SURGE OF COLD
AIR. NIGHT TIME LOWS WILL BE WELL BELOW ZERO...WITH DAY TIME HIGHS
STRUGGLING TO MAKE IT BACK INTO POSITIVE NUMBERS. COMBINE THIS COLD
WITH THE BRISK NORTHWEST WINDS...AND WIND CHILL VALUES ARE EXPECTED
TO PLUMMET DOWN TO 20 BELOW TO 40 BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL WITH EACH PASSING SYSTEM WILL BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-121200-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
326 PM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND MONDAY
NIGHT...BRINGING 2 TO 4 INCHES OF SNOW TO MOST LOCATIONS MONDAY
AFTERNOON AND EVENING. IN ADDITION...NORTHWEST WINDS WILL INCREASE
BEHIND THIS SYSTEM MONDAY AFTERNOON AND EVENING...LEADING TO BLOWING
AND DRIFTING OF FALLING AND NEWLY FALLEN SNOW...ESPECIALLY IN OPEN
AREAS AND ALONG THE RIDGE-TOPS.

ANOTHER SYSTEM WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND
WEDNESDAY...WITH MORE ACCUMULATING SNOW LOOKING LIKELY.

VERY COLD ARCTIC AIR WILL ALSO BE INVADING THE REGION THIS WEEK...
WITH EACH WEATHER SYSTEM BRINGING A REINFORCING SURGE OF COLD
AIR. NIGHT TIME LOWS WILL BE WELL BELOW ZERO...WITH DAY TIME HIGHS
STRUGGLING TO MAKE IT BACK INTO POSITIVE NUMBERS. COMBINE THIS COLD
WITH THE BRISK NORTHWEST WINDS...AND WIND CHILL VALUES ARE EXPECTED
TO PLUMMET DOWN TO 20 BELOW TO 40 BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL WITH EACH PASSING SYSTEM WILL BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:41 AM CSTWinter Storm WarningARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek20 hr

Nearby

Wind Chill Advisories in Wisconsin, 2009Wind Chill Advisories in Iowa, 2009Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.